Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 250, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 5, 2014, 3:27 PM MDT for Dundy County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2014, 3:27 PM MDT (21:27 UTC)
- Expired
- Aug 5, 2014, 4:15 PM MDT
- In force
- 48 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Dundy County, NE
The radar
The Goodland radar (KGLD), 90 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2090 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:00 PM MDT, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 5, 2:00 PM MDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 200 PM MDT TUE AUG 5 2014 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 1257 PM MDT TUE AUG 5 2014 SHORTWAVE TROUGH LIFTING NORTHEAST OUT OF COLORADO AND ASSOCIATED SURFACE FEATURE NEAR THE COLORADO-KANSAS STATE LINE WILL PROVIDE LIFT FOR SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. MODEST INSTABILITY BUT WEAK DEEP LAYER SHEAR MAY YIELD A FEW STORMS WITH SMALL HAIL BUT OVERALL SEVERE THREAT RATHER LOW. ACTIVITY WILL GRADUALLY SHIFT EASTWARD THROUGH THE LATE EVENING AND OVERNIGHT HOURS...ENDING BY AROUND 12Z. SHORTWAVE RIDGING WILL BUILD OVER THE HIGH PLAINS EARLY WEDNESDAY BUT A WEAK SYSTEM IS FORECAST TO MOVE THROUGH THE RIDGE AXIS IN THE AFTERNOON. WEAK TO MODERATE INSTABILITY WILL BE IN PLACE ACROSS THE NORTHEAST PORTION OF THE FORECAST AREA...ROUGHLY NORTH OF A YUMA TO HILL CITY LINE...WHERE WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP DURING AFTERNOON PEAK HEATING HOURS. DEEP LAYER SHEAR CONTINUES TO BE LESS THAN 20KTS SO THE THREAT FOR SEVERE STORMS WILL BE LOW. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL WITH LOWS TONIGHT IN THE 60S AND HIGHS ON WEDNESDAY IN THE LOW TO MID 90S. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 200 PM MDT TUE AUG 5 2014 WEDNESDAY NIGHT-FRIDAY...SOME MID LEVEL CLOUDINESS AROUND 700MB IS FORECAST TO MOVE EAST/SOUTHEAST ACROSS MUCH OF THE AREA WEDNESDAY NIGHT INTO THURSDAY MORNING BEFORE EXITING THE AREA. THERE IS SOME WEAK FRONTOGENESIS WITH THIS FEATURE AND IT IS POSSIBLE FOR A FEW SPRINKLES OR LIGHT SHOWERS TO DEVELOP...HOWEVER RIGHT NOW NOT CONFIDENT ENOUGH TO INCLUDE IN THE FORECAST. FOCUS THEN SHIFTS TO A WEATHER DISTURBANCE THAT THE ECMWF/GFS/SREF BRING INTO THE WESTERN 1/3-1/2 OF THE AREA BY LATE THURSDAY AFTERNOON THEN EAST/NORTHEAST THURSDAY NIGHT. GOOD DYNAMICS AND RIGHT REAR PORTION OF UPPER JET SUGGEST A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS...MAINLY ALONG AND NORTH OF THE INTERSTATE WITH HIGHEST CHANCE ALONG/NORTH OF THE KANSAS/NEBRASKA BORDER. LOCALLY HEAVY RAINFALL POSSIBLE. WILL CONTINUE WITH A CHANCE OF SHOWERS/STORMS EARLY FRIDAY MORNING BEFORE DECREASING THEM FROM NORTH TO SOUTH AS SOME DRIER AIR MOVES IN. HOWEVER...PLENTY OF INSTABILITY AROUND AND POSSIBLY A FRONTAL BOUNDARY SO CANT COMPLETELY RULE OUT PRECIP DURING THE REST OF THE DAY. LOW TEMPERATURES WEDNESDAY AND THURSDAY NIGHTS IN THE 60S. HIGHS THURSDAY GENERALLY UPPER 80S TO LOW 90S. FOR FRIDAY HIGHS GENERALLY IN THE 80S. FRIDAY NIGHT-TUESDAY... UPPER LEVEL RIDGE LOOKS TO SLOWLY STRENGTHEN OVER THE AREA WHILE MIGRATING FROM THE GULF COAST NORTHWEST TO NEW MEXICO. WILL CONTINUE WITH PERIODIC CHANCES FOR SHOWERS AND THUNDERSTORMS EACH DAY. HIGH TEMPERATURES THROUGH THE PERIOD NEAR NORMAL IN THE UPPER 80S TO LOW 90S WITH OVERNIGHT LOWS IN THE 60S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1106 AM MDT TUE AUG 5 2014 SHORTWAVE TROUGH LIFTING OUT OF COLORADO THIS AFTERNOON AND EVENING WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS. COVERAGE IS EXPECTED TO BE 50-60% SO INCLUDED A VICINITY MENTION OF THUNDERSTORM AT BOTH KGLD AND KMCK DURING THE LATE AFTERNOON AND EARLY EVENING. ACTIVITY WILL MOVE SLOWLY MOVE EAST TONIGHT AND NO IMPACT TO EITHER TERMINAL IS EXPECTED AFTER MIDNIGHT. ON WEDNESDAY...ISOLATED AFTERNOON AND EVENING STORMS WILL BE POSSIBLE ASSOCIATED WITH ANOTHER WEAK DISTURBANCE COMING OVER THE RIDGE...BUT COVERAGE WILL BE LOWER COMPARED TO TODAY. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...024 LONG TERM...99 AVIATION...024
Hazardous weather outlook, Aug 5, 2:50 PM MDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 250 PM MDT TUE AUG 5 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 250 PM MDT TUE AUG 5 2014 /350 PM CDT TUE AUG 5 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE TRI STATE AREA THIS AFTERNOON AND TONIGHT. HOWEVER...STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH SUNDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. SOME LOCALLY HEAVY RAINFALL IS POSSIBLE THURSDAY NIGHT MAINLY NORTH OF INTERSTATE 70 WITH THE BEST CHANCE ALONG AND NORTH OF THE KANSAS NEBRASKA BORDER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 4:14 PM MDT | Special Weather Statement | GLD | Dundy | 31 min |
| Aug 5, 4:27 PM MDT | Severe Thunderstorm Warning | GLD | Dundy | 17 min |
| Aug 5, 4:34 PM MDT | Special Weather Statement | GLD | Dundy | 11 min |
| Aug 5, 4:48 PM MDT | Special Weather Statement | GLD | Dundy | 27 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.